Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 51, NWS Albuquerque, NM

May 10, 2011Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at May 10, 2011, 4:00 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at May 11, 2011, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 10, 2011, 4:00 PM MDT (22:00 UTC)
In effect from
May 11, 2011, 9:00 AM MDT
Expired
May 11, 2011, 8:00 PM MDT
In force
11 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5661 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

598 
WWUS85 KABQ 102200
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT TUE MAY 10 2011

...RED FLAG WARNING TUESDAY ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN...OVER THE MIDDLE RIO GRANDE VALLEY AND WEST
CENTRAL HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY...

...RED FLAG WARNING NOW IN EFFECT WEDNESDAY FOR THE
NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW
HUMIDITY...

.CRITICAL VALUE WINDS AND HUMIDITY COMBO LIKELY TO CONTINUE INTO
MID EVENING. CONDITIONS TO IMPROVE THEREAFTER AS TEMPERATURES COOL.
A TIGHTENING SURFACE PRESSURE GRADIENT WILL LIKELY BRING STRONG
WINDS TO MUCH OF THE REGION AGAIN ON WEDNESDAY WITH EMPHASIS ON
EAST HALF OF THE STATE. THREE TO FIVE HOURS OF CRITICAL CONDITIONS
CAN BE EXPECTED OVER THE EAST FROM LATE MORNING TO EARLY EVENING
WEDNESDAY.

NMZ104-108-110300-
/O.UPG.KABQ.FW.A.0048.110511T1700Z-110512T0200Z/
/O.NEW.KABQ.FW.W.0051.110511T1700Z-110512T0200Z/
/O.CON.KABQ.FW.W.0050.000000T0000Z-110511T0300Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
400 PM MDT TUE MAY 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* AREA AND TIMING...NORTHEAST AND EAST CENTRAL PLAINS. CRITICAL
  CONDITIONS WILL PERSIST THROUGH EARLY EVENING. CRITICAL
  CONDITIONS LIKELY ONCE AGAIN FROM LATE MORNING WEDNESDAY
  THROUGH EARLY EVENING FAVORING THE EAST CENTRAL PLAINS.

* 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS OF 40 TO 50 
  MPH.

* RELATIVE HUMIDITY...BETWEEN 8 AND 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-106-107-109-110300-
/O.CON.KABQ.FW.W.0050.000000T0000Z-110511T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
400 PM MDT TUE MAY 10 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AREA AND TIMING...NORTHEAST HIGHLANDS...SANDIA/MANZANO AND
  GALLINAS MOUNTAINS...MIDDLE RIO GRANDE VALLEY AND WEST CENTRAL
  HIGHLANDS. CRITICAL CONDITIONS WILL LIKELY PERSIST THROUGH
  EARLY EVENING.

* 20 FOOT WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* RELATIVE HUMIDITY...BETWEEN 8 AND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

43
2 follow-up statements
984 
WWUS85 KABQ 110259
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
859 PM MDT TUE MAY 10 2011

...RED FLAG WARNING IN EFFECT WEDNESDAY FOR THE NORTHEAST AND
EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.A TIGHTENING SURFACE PRESSURE GRADIENT COMBINED WITH STRONG WINDS
ALOFT MIXING DOWN TO THE SURFACE WILL RESULT IN WINDY CONDITIONS
ACROSS NORTHERN AND CENTRAL NEW MEXICO...ESPECIALLY ACROSS THE
EASTERN PLAINS. RELATIVE HUMIDITIES BELOW 15 PERCENT WILL ONCE
AGAIN CREATE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY
AFTERNOON. FORTUNATELY...TEMPERATURES WILL BE APPROXIMATELY 10
DEGREES COOLER ACROSS THE PLAINS WHEN COMPARED TO TUESDAYS
READINGS. 

NMZ104-108-111400-
/O.EXP.KABQ.FW.W.0050.000000T0000Z-110511T0300Z/
/O.CON.KABQ.FW.W.0051.110511T1700Z-110512T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
859 PM MDT TUE MAY 10 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
WEDNESDAY. 

* AREA AND TIMING...THIS INCLUDES THE NORTHEAST AND EAST CENTRAL
  PLAINS. CRITICAL CONDITIONS WILL DEVELOP LATE WEDNESDAY MORNING
  AND PERSIST THROUGH THE EARLY EVENING HOURS.

* 20 FOOT WINDS...WEST 20 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* RELATIVE HUMIDITY...BETWEEN 8 AND 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-106-107-109-110400-
/O.EXP.KABQ.FW.W.0050.000000T0000Z-110511T0300Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
859 PM MDT TUE MAY 10 2011

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

WIND SPEEDS HAVE DIMINISHED BELOW CRITICAL THRESHOLDS THIS EVENING
THOUGH RELATIVE HUMIDITIES REMAIN BELOW 15 PERCENT FROM THE RIO
GRANDE VALLEY EASTWARD. VERY LOCALIZED CRITICAL CONDITIONS MAY
PERSIST FOR AN HOUR OR SO ACROSS THE NORTHEAST HIGHLANDS...BUT
WIDESPREAD CRITICAL CONDITIONS ARE NOT EXPECTED. THEREFORE...THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE.

$$

34
650 
WWUS85 KABQ 111225
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
625 AM MDT WED MAY 11 2011

...RED FLAG WARNING IN EFFECT TODAY FOR THE NORTHEAST AND
EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY...

.STRONG WINDS AND CRITICAL FIRE WEATHER CAN BE EXPECTED FROM MID
MORNING THROUGH EARLY EVENING ACROSS THE EAST CENTRAL AND
NORTHEAST PLAINS. THE MOST WIDESPREAD ACTIVITY IS EXPECTED TO
OCCUR ALONG AND SOUTH OF INTERSTATE 40. SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS TO 50 MPH ALONG WITH MINIMUM HUMIDITIES IN THE 8
TO 15 PERCENT RANGE CAN BE EXPECTED. THE CRITICAL CONDITIONS ARE
EXPECTED TO ABATE DURING THE EARLY EVENING.

NMZ104-108-120200-
/O.EXT.KABQ.FW.W.0051.110511T1500Z-110512T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
625 AM MDT WED MAY 11 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

THE RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING.

* AREA AND TIMING...THIS INCLUDES THE NORTHEAST AND EAST CENTRAL
  PLAINS. CRITICAL CONDITIONS WILL DEVELOP AROUND MID MORNING AND
  PERSIST THROUGH THE EARLY EVENING HOURS.

* 20 FOOT WINDS...WESTERLY AT 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* RELATIVE HUMIDITY...BETWEEN 8 AND 15 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 10, 3:30 PM MDT, 30 minutes earlier.

Area forecast discussion, May 10, 3:30 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT TUE MAY 10 2011

.DISCUSSION...
MAIN FORECAST CHALLENGES GENERALLY FOCUS ON WIND POTENTIAL TONIGHT
INTO EARLY WEDNESDAY EVENING ALONG WITH PCPN CHANCES IN THE SHORT
TERM. THERE IS ALSO A POTENTIAL THREAT FOR HIGH BASED STORMS ON SAT
WHICH MAY POSE A CONCERN FOR WILDFIRE STARTS IN THE ERN HALF OF NM.

LATEST WATER VAPOR LOOP AND RUC80 ANALYSIS INDICATES A LARGE UPPER
LEVEL SYSTEM IMPACTING THE INTERMOUNTAIN WEST...INCLUDING THE LAND
OF ENCHANTMENT. VISIBLE SATELLITE INDICATES A GOOD BATCH OF CUMULUS
DEVELOPING OVER WRN/CENTRAL NM AS INSTABILITY CONTINUES TO INCREASE
IN RESPONSE TO THE ADVANCING UPR LEVEL SYSTEM. STRONG WINDS PERSIST
ACROSS THE SRN/ERN PORTIONS OF THE CWA AND WILL ALLOW WIND ADVISORY
TO REMAIN IN EFFECT UNTIL 02Z/WED. LATEST MODELS INDICATE A BRIEF
PERIOD OF LARGE SCALE ASCENT AND LOW/MID LEVEL FRONTOGENESIS ACROSS
WRN/NRN NEW MEXICO THROUGH AT LEAST THE EVENING HOURS. WITH THIS IN
MIND...WILL CONTINUE TO MAINTAIN HIGHEST THREAT FOR POPS ALONG THE
CONTINENTAL DIVIDE PRIOR TO MIDNIGHT...SHIFTING INTO THE NRN MTS ON
EARLY WED MORNING. SNOW LEVELS WILL CRATER TO 6000 FEET IN THE WEST
AND 7500 FEET IN THE NORTH AS COLD CORE ALOFT SHIFTS INTO THE STATE.
SNOW ACCUMULATIONS WILL BE RELEGATED TO MUCH HIGHER LEVELS...OR AT
THE MOUNTAIN PEAKS. WOULD NOT BE SURPRISED THAT A FEW SNOTELS PICK
UPWARDS OF FOUR INCHES IN THE NORTH. ONLY A DUSTING CAN BE EXPECTED
FOR CIVILIZATION LOCALES. OVERNIGHT LOWS WILL GENERALLY BE NEAR MID-
MAY LEVELS.

BY DAYBREAK ON WEDNESDAY...EXPECT THE UPR LOW TO BE LOCATED ACROSS
NORTHWEST NEW MEXICO. THIS FEATURE WILL CONTINUE TO TRACK NORTHEAST
THROUGHOUT THE DAY AND EVENTUALLY EJECT THROUGH THE NW PLAINS LATE
IN THE AFTERNOON. FLOW ALOFT OF 35-45KTS AT 700MB WILL COMBINE WITH
A TIGHTENING SURFACE PRESSURE GRADIENT COMPLIMENTS OF A 995MB LOW IN
SE COLORADO. THESE INGREDIENTS WILL ALLOW WINDY CONDITIONS TO BE AN
ISSUE ONCE AGAIN ALONG/EAST OF THE SANGRE/SANDIA MOUNTAINS INTO THE
ERN PLAINS. THE STRONGEST SPEEDS WILL BE ALONG THE I-40 CORRIDOR...
OR GENERALLY FROM CLINES CORNERS TO TUCUMCARI. WILL POST AN ADVISORY
FOR THESE AREAS FROM 15Z/WED THROUGH 02Z/THU. HIGH TEMPERATURES WILL
SUCCUMB TO MORE COLD AIR ADVECTION AND THIS WILL BE THE COLDEST DAY
OF THE WEEK. OVERALL...READINGS WILL BE 5-20F BELOW NORMAL GENERALLY
FROM SE TO NC RESPECTIVELY.

NORTHWEST FLOW WILL PERSIST ON THURSDAY...HOWEVER IT WILL BE A DRY
PATTERN FOR THE LAND OF ENCHANTMENT. THIS IS QUITE A BIT SLOWER THAN
PREVIOUS MODEL RUNS HAD SUGGESTED. THEREFORE...TEMPERATURES WILL BE
A FEW DEGREES BELOW NORMAL ALTHOUGH THE WIND ASPECT WILL BE QUITE A
BIT MORE TOLERABLE. IN FACT...LAWN FURNITURE ACROSS THE REGION COULD
RECEIVE A GOOD BREAK FROM THE WINDY CONDITIONS THROUGH THE UPCOMING
WEEKEND.

A SURFACE BOUNDARY IS STILL PROGGED TO SLIDE THROUGH THE ERN PLAINS
THURSDAY IN THE WAKE OF THE UPPER LEVEL SYSTEM. A MORE POTENT FRONT
WILL INVADE THE SAME REGION FRI NIGHT AND THIS COULD BRING A BOUT OF
MOISTURE IN ITS WAKE. AS MENTIONED PREVIOUSLY...AN UPSLOPE REGIME IN
COMBINATION WITH AFTERNOON INSTABILITY COULD SPARK ISOLD/SCT STORMS
ALONG THE ERN SLOPES OF THE SANGRES AND TRACK INTO THE NE/EC PLAINS.
THERE COULD BE ADDITIONAL ACTIVITY FURTHER SOUTH IN THE SACRAMENTOS.
HAVE OPTED TO BEEF UP POPS SLIGHTLY AS THE GFS40/ECMWF ARE IN BETTER
AGREEMENT WITH THIS SOLUTION. WITH THE DRY FUELS IN THE REGION ALONG
WITH HIGH BASED STORMS...SOME WILDFIRE POTENTIAL COULD VERY WELL BE
A CONCERN IN THE REGION AND WILL NEED TO BE MONITORED CLOSELY. WINDS
WILL REMAIN IN CHECK THROUGH THE WEEKEND...BUT THE UPPER LEVEL RIDGE
THAT WILL BE IN PLACE WILL SLOWLY SHOVE EAST FOR EARLY NEXT WEEK. A
WINDIER PATTERN MAY EVOLVE THEREAFTER. DPORTER

&&

.AVIATION...
WINDS TO BE STRONG ENOUGH INTO MID EVENING TO CREATE AT LEAST A FEW
SIGNIFICANT AREAS OF BLOWING DUST IN THE LOWER TERRAIN OF THE SW MTS
AND EAST ACROSS LOWER RIO GRANDE VALLEY AS WELL AS AREAS TO EAST OF
CENTRAL MT CHAIN. ALSO BE ALERT FOR SOME LOCALIZED WEAK TO MODERATE
MOUNTAIN WAVE ACTIVITY TO THE LEE OF THE MTS AS WELL. WINDS OF 15 TO
27 KTS WITH GUSTS TO 35 KTS OR SLIGHTLY HIGHER ARE EXPECTED IN RIO
GRANDE VALLEY INTO EARLY TO MID EVE. THE WINDS WILL ALSO CONTINUE TO
TRANSPORT SMOKE AND POSSIBLY SOME ASH FROM ONGOING SOUTHERN NM FIRES
NORTHWARD. THAT SMOKE SHOULD BE LESS DENSE INTO EARLY TO MID
EVENING...BUT LATER MAY BECOME A LITTLE MORE VSBY RESTRICTIVE NEARER
THE FIRES AND THE LOWER RIO GRANDE VALLEY AS LOWER LAYERS STRATIFY.

ISOLATED HIGH BASED SHOWERS AND THUNDERSTORMS POSSIBLE MAINLY BEFORE
MIDNIGHT ACROSS NW HIGH TERRAIN. A FEW OF THE STORMS COULD PRODUCE
STRONG ERRATIC WIND GUSTS ABOVE 35 KTS. COLDER AIR WILL FILTER IN
OVERNIGHT WITH SNOW SHOWERS POSSIBLE ABOVE 6500 OR 7000 FEET. SOME
MT OBSCURATIONS INCREASINGLY LIKELY LATE TONIGHT INTO AT LEAST
MIDDAY WED NEAR AND NORTH OF A LINE FROM KGUP TO KABQ TO KLVS. SFC
WINDS TO BE GUSTY AGAIN WED...ESPECIALLY NEAR AND EAST OF CENTRAL MT
CHAIN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 43

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS CONTINUE UNTIL APPROXIMATELY 9 PM
MDT THIS EVE FIRE WX ZONES 103...104 AND 106 THRU 109. THEREAFTER
CONDITIONS IMPROVE MOST AREAS WITHIN THESE ZONES. POOR TO FAIR RH
RECOVERIES EXPECTED OVER THE EAST AND SOUTH AND GOOD TO EXCELLENT
OVER THE WEST CENTRAL AND NORTH. ISOLATED HIGH BASED SHOWERS AND
THUNDERSTORMS STILL EXPECTED OVER THE NORTHWEST HIGH TERRAIN THIS
EVE WITH SOME LOCALIZED MICROBURST ACTIVITY AND MODEST DRY LIGHTNING
RISK. WHILE THUNDERSTORM THREAT DIMINISHES AFTER 10 OR 11 PM...RAIN
AND SNOW SHOWER COVERAGE SHOULD INCREASE TO SCATTERED ACROSS ZONES
101 AND 102. SOME MINOR SNOW ACCUM POSSIBLE NEAR AND ABOVE 7000 FEET
NW AND N CENTRAL NM...ZONES 101 AND 102.

WEDNESDAY STILL A SOMEWHAT PROBLEMATIC FIRE WEATHER FORECAST. MUCH
COOLER TEMPERATURES...SOME 10 TO NEARLY 20 DEGREES BELOW NORMAL
ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN AND NEAR 4 TO 8 DEGREES
BELOW NORMAL OVER THE EASTERN PLAINS. WINDS FROM A WEST TO NORTHWEST
DIRECTION WHICH MODELS CAN SOMETIMES UNDERESTIMATE. KEPT WINDS
FAIRLY STRONG FOR WEDNESDAY WITH HUMIDITIES FALLING TO SINGLE DIGITS
TO LOW TEENS OVER MOST OF THE EAST CENTRAL PLAINS. FIRE WEATHER
WATCH FOR NM FIRE WEATHER ZONES 104 AND 108 UPGRADED TO RED FLAG
WARNING. ZONE 108 WILL HAVE MORE WIDESPREAD RED FLAG CONDITIONS
WHILE WE EXPECT CRITICAL CONDITIONS ONLY OVER THE SOUTHERN PORTION
OF ZONE 104...SAN MIGUEL AND SOUTHERN HARDING COUNTIES. THE NORTHERN
HIGH TERRAIN WILL SEE A CONTINUATION OF ISOLATED TO SCATTERED
SHOWERS AND ISOLATED STORMS WEDNESDAY AFTERNOON WITH A FEW LINGERING
FLURRIES POSSIBLE WEDNESDAY NIGHT OVER THE HIGH TERRAIN NEAR THE CO
LINE.

WEAK UPPER LEVEL RIDGING WILL EAST INTO NM THU INTO FRI PROVIDING
RELIEF FROM THE RECENT HIGH WINDS BUT TEMPERATURES WILL REBOUND TO
NEAR NORMAL WITH HUMIDITIES ONCE AGAIN FALLING MAINLY INTO THE
TEENS. WEAK BACK DOOR FRONT TO INVADE ROUGHLY E HALF OF NM THU NIGHT
BRINGING SLIGHT COOL DOWN AND SOME RH UPTICK.

A STRONGER COLD FRONT IS EXPECTED TO BACKDOOR THE EASTERN PLAINS
LATE FRI WITH THE POTENTIAL FOR AN EAST CANYON WIND THROUGH THE GAPS
OF THE CENTRAL MOUNTAIN CHAIN EARLY SAT. THE FRONT WILL ALSO USHER
IN MORE LOW LEVEL MOISTURE. ENOUGH MOISTURE COULD GET DRAWN IN
BENEATH THE WEAK RIDGE TO AID IN SHOWER AND THUNDERSTORM DEVELOPMENT
OVER THE CENTRAL MOUNTAINS AND ADJACENT HIGHLANDS AND PLAINS
SATURDAY INTO SUNDAY...ALSO DEPENDENT ON HOW MUCH MOISTURE
CONVERGENCE CAN DEVELOP. FURTHER TWEAKS TO THE FORECAST WILL BE
NECESSARY OVER THE NEXT FEW DAYS. LOOKS LIKE A RETURN TO SOUTHWEST
FLOW IS PRETTY GOOD BET FOR THE EARLY TO MIDDLE PART OF NEXT WEEK
WITH THE DRYLINE SLOSHING BACK AND FORTH ACROSS FAR WEST TEXAS AND
EAST NM...A PATTERN MORE COMMON FOR THE MIDDLE OF MAY. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  39  63  38  72 /  20  20   0   0
DULCE...........................  32  52  29  65 /  40  50   5   0
CUBA............................  32  53  33  66 /  50  30   5   0
GALLUP..........................  31  62  34  70 /  20  10   0   0
EL MORRO........................  28  57  32  66 /  30  10   0   0
GRANTS..........................  33  61  35  70 /  30  10   0   0
QUEMADO.........................  29  62  34  71 /  20   5   0   0
GLENWOOD........................  42  70  43  81 /   0   0   0   0
CHAMA...........................  31  45  26  58 /  50  60  10   0
LOS ALAMOS......................  39  56  39  64 /  30  30   5   0
PECOS...........................  37  54  35  64 /  10  20   0   0
CERRO/QUESTA....................  37  49  28  62 /  30  50  10   5
RED RIVER.......................  30  40  25  53 /  30  60  20   5
ANGEL FIRE......................  32  45  27  57 /  20  40  10   5
TAOS............................  35  53  29  66 /  30  50  10   0
MORA............................  35  52  33  62 /  10  20   5   0
ESPANOLA........................  41  62  36  71 /  20  30   5   0
SANTA FE........................  38  58  37  66 /  20  20   0   0
SANTA FE AIRPORT................  38  61  38  69 /  20  20   0   0
ALBUQUERQUE FOOTHILLS...........  43  65  43  74 /  10  10   0   0
ALBUQUERQUE HEIGHTS.............  46  66  46  75 /   5   5   0   0
ALBUQUERQUE VALLEY..............  42  68  41  77 /   5   5   0   0
ALBUQUERQUE WEST MESA...........  44  67  42  76 /   5   5   0   0
LOS LUNAS.......................  44  71  44  79 /   5   5   0   0
RIO RANCHO......................  43  66  42  76 /  10   5   0   0
SOCORRO.........................  45  73  49  83 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  37  63  37  72 /  10  10   0   0
TIJERAS.........................  41  65  42  73 /  10  10   0   0
MORIARTY/ESTANCIA...............  38  62  38  72 /   5   5   0   0
CLINES CORNERS..................  36  59  36  68 /   5   5   0   0
GRAN QUIVIRA....................  40  65  41  73 /   5   0   0   0
CARRIZOZO.......................  46  69  46  77 /   0   0   0   0
RUIDOSO.........................  44  59  44  67 /   0   0   0   0
CAPULIN.........................  43  59  34  64 /   5  40  20   5
RATON...........................  40  60  34  68 /  10  30  10   5
SPRINGER........................  42  63  36  71 /   5  20   5   0
LAS VEGAS.......................  43  59  38  68 /   5  10   0   0
CLAYTON.........................  49  70  41  71 /   5  10  10   5
ROY.............................  45  66  39  71 /   5  10   5   0
CONCHAS.........................  47  74  44  79 /   5   5   5   0
SANTA ROSA......................  49  72  45  79 /   5   5   0   0
TUCUMCARI.......................  50  77  44  79 /   5   5   5   0
CLOVIS..........................  50  73  45  79 /   5   0   5   0
PORTALES........................  48  74  44  80 /   0   0   5   0
FORT SUMNER.....................  47  75  46  81 /   0   0   0   0
ROSWELL.........................  53  79  50  87 /   0   0   0   0
PICACHO.........................  50  74  45  81 /   0   0   0   0
ELK.............................  50  67  44  74 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-106>109.

WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ508-515-520>526-528-529-531>534-537>540.

RED FLAG WARNING FROM 11 AM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ104-108.

WIND ADVISORY FROM 9 AM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ515-523-528-529-531>534.

&&

46/43
Hazardous weather outlook, May 10, 5:41 AM MDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 AM MDT TUE MAY 10 2011

NMZ501>540-111200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
541 AM MDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS WILL REDEVELOP OVER PORTIONS OF THE STATE THROUGH
THE LATE MORNING AND INTO THE AFTERNOON AND EARLY EVENING. THE
STRONGEST WINDS WILL STRETCH FROM THE SOUTHWESTERN MOUNTAINS TO
THE LOWER RIO GRANDE VALLEY AND INTO THE CENTRAL MOUNTAIN CHAIN
AND ADJACENT HIGH PLAINS WHERE OCCASIONAL WIND GUSTS UP TO 50 AND
55 MPH WILL BE POSSIBLE.

LOW HUMIDITY WILL COMBINE WITH THESE STRONG WINDS TO CREATE
CRITICAL FIRE WEATHER CONDITIONS TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

BREEZY TO WINDY CONDITIONS WILL BE COMMON OVER MUCH OF NEW MEXICO
AGAIN ON WEDNESDAY. CRITICAL FIRE WEATHER CONDITIONS ARE ALSO
EXPECTED...PRIMARILY FROM THE CENTRAL HIGHLANDS EASTWARD INTO THE
ADJACENT HIGH PLAINS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND GUSTS EXCEEDING 50 MPH
TO THE ALBUQUERQUE NATIONAL WEATHER SERVICE AT 1.888.386.7637 OR
VIA THE WEB AT WEATHER.GOV/ABQ.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 6:32 AM MDTFire Weather WatchABQHarding, San Miguel, Union9 hr
May 10, 3:55 PM MDTWind AdvisoryABQ28 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.